Wildfire, Randall
- When
- June 4, 7:30 PM CST to June 5, 5:00 PM CST
- Where
- Randall forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A wildfire seventeen miles southeast of Canyon was caused by lightning and burned three hundred acres. No structural damage and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire seventeen miles southeast of Canyon was caused by lightning and burned three hundred acres. No structural damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 2:49 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT SUN JUN 4 2006 .DISCUSSION... AFTER WATCHING STORMS CONTINUALLY DEVELOP UNDER THE UPPER HIGH...DECIDED MODELS ARE DOING A POOR JOB HANDLING THE ATMOSPHERIC MOISTURE SO DECIDED TO CONTINUE OR EVEN INCREASE POPS THROUGH THE NEXT 3 DAYS. STORMS ONCE AGAIN FORMING OVER THE ROCKIES IN EASTERN NM ALBEIT WEAKER AND LESS WIDESPREAD THAN YESTERDAY. INSTABILITY IS CERTAINLY THERE AND WITH TEMPS REACHING THE UPPER 90S AND CU DEVELOPING...APPEARS ATMOSPHERE HAS EASILY MIXED INTO THE MOIST LAYER TODAY. THIS MORNINGS SOUNDING SHOWED A FAVORABLE WIND PROFILE EVEN THOUGH AFTERNOON WINDS ARE NOW VEERING TO A SLIGHTLY MORE WESTERLY DIRECTION. SO THINKING ISOLATED STORMS WILL CONTINUE THROUGH THE EVENING MAINLY IN THE WEST AND NORTHWEST. THERE IS ALSO A CONVERGENCE BOUNDARY IN THE EASTERN CWA WHERE ISOLATED CELLS MAY TRY TO POP UP AS WELL. AS FOR TOMORROW...MODELS STILL RUNNING VERY WARM WITH TEMPERATURES WITH NUMEROUS AREAS REACH TRIPLE DIGITS. 850 TEMPS INCREASE TO 33C OR SO WITH AN EQUALLY IMPRESSIVE 1000-500MB THICKNESS BULLSEYE GENERALLY OVER THE PANHANDLES. BASED ON TODAYS HIGHS SO FAR...MAY EVEN NEED TO GO MORE WIDESPREAD WITH LOW 100S RATHER BUT KEPT TEMPS CLOSER TO GUIDANCE FOR NOW. UPPER RIDGE WILL SHIFT SLIGHTLY MORE EAST NEAR CENTRAL NEW MEXICO PROVIDING WEAKER N TO NW FLOW ALOFT. MODELS INDICATE A SHORT WAVE WILL MOVE ACROSS THE NORTHERN CWA AND WITH CONTINUED UNSTABLE AIR PROJECTED IN THE FORECAST SOUNDINGS...DECIDED TO UP TO CHANCE POPS ACROSS THE NORTH WITH SLIGHT CHANCE HEADING SOUTH. ALSO...THE HIGH TEMPS ALLOW RH VALUES TO DROP INTO THE 13-18 PERCENT RANGE. WINDS DO NOT APPEAR TO BE STRONG ENOUGH TO WARRANT A RED FLAG...BUT A FIRE DANGER STATEMENT MAY BE NECESSARY. BY TUESDAY...A COLD FRONT SWEEPS ACROSS THE PANHANDLES WHILE THE UPPER HIGH NEARS THE WESTERN PANHANDLES. COOLED OFF TEMPS A FEW DEGREES BASED ON THICKNESS FALLS AND EASTERLY SFC WINDS...BUT KEPT SLIGHT CHANCE POPS ACROSS THE WESTERN CWA THINKING STORMS FORMING OVER THE ROCKIES SHOULD ONLY REACH THAT AREA AS NORTHERLY WINDS ALOFT WILL PREVAIL. 594 UPPER HIGH BUILDS BACK ON WEDNESDAY AND THE WARMING TREND RESUMES. EASTERLY FLOW BEHIND THE FRONT ON WEDNESDAY SHOULD KEEP TEMPS IN THE 90S...BUT UPSLOPE FLOW AND THE ABILITY TO MIX OUT THE CAP SHOULD ONCE AGAIN ALLOW STORMS TO FORM. SO LEFT SLIGHT CHANCE POPS IN FOR MAINLY THE WEST AND NORTHWEST. UPPER HIGH THEN SITS DIRECTLY OVER THE PANHANDLES THROUGH THURSDAY AND FRIDAY SO NOT AS CONFIDENT ON PRECIP CHANCES AS STORMS MAY HAVE A MORE DIFFICULT TIME REACH THE PANHANDLES EVEN IF THEY DO FORM ALONG THE ROCKIES. SO PRECIP WOULD HAVE TO BE GENERATED BY DAYTIME HEATING AND INSTABILITY. PROBLEM IS THAT FORECAST SOUNDINGS SHOW INSTABILITY TO BE LIMITED SO DECIDED TO LEAVE THE 10 POPS IN FOR NOW. GFS SHOWS THE HIGH FINALLY DEGRADING BY SUNDAY POSSIBLY ALLOWING A SHORT WAVE TO MOVE ACROSS THE PANHANDLES WITHIN THE WESTERLY OR ZONAL FLOW ALOFT. MAY NEED TO THINK ABOUT POPS AS SUNDAY ENTERS THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 98 66 92 / 10 10 10 10 BEAVER OK 65 97 66 96 / 20 30 30 10 BOISE CITY OK 63 98 63 91 / 20 30 30 20 BORGER TX 72 98 71 97 / 20 20 20 10 BOYS RANCH TX 66 101 66 96 / 20 10 10 20 CANYON TX 65 100 65 93 / 10 10 10 10 CLARENDON TX 69 100 67 95 / 10 10 10 10 DALHART TX 61 96 62 93 / 20 20 20 20 GUYMON OK 65 98 65 94 / 20 30 30 10 HEREFORD TX 65 100 66 94 / 10 10 10 20 LIPSCOMB TX 66 96 66 96 / 20 30 30 10 PAMPA TX 70 96 69 92 / 20 20 20 10 SHAMROCK TX 67 98 67 95 / 10 20 20 10 WELLINGTON TX 67 100 69 97 / 10 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT SUN JUN 4 2006 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 405 PM CDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL OCCUR OVER THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING. STORMS SHOULD STAY BELOW SEVERE STRENGTH. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY IN THE LATE AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517174.